Alert archive / Colorado / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 9, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Apr 22, 2010, 1:02 AM MDT for Cheyenne County, Colorado. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2010, 1:02 AM MDT (07:02 UTC)
- Expired
- Apr 22, 2010, 1:45 AM MDT
- In force
- 43 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cheyenne County, CO
The radar
The Goodland radar (KGLD), 98 km from the middle of the area, began a volume at 07:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 7.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 580 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 439 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 4.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 11:01 PM MDT, 2 hours 1 minute earlier.
Area forecast discussion, Apr 21, 11:01 PM MDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1100 PM MDT THU APR 22 2010 .DISCUSSION... 230 PM MDT THU APR 22 2010 H5 RIDGE AXIS WAS POSITIONED OVER THE CENTRAL ROCKIES WHILE NORTHWEST H5 FLOW WAS OBSERVED ACROSS THE CENTRAL AND SOUTHERN PLAINS THIS AFTERNOON. WIDESPREAD TSRA IS EXPECTED AFTER 04-06Z IN LOW LVL WAA REGIME. STORM MOTIONS SHOULD ALLOW PCPN TO IMPACT THE NORTHEAST ZONES AFTER 08-10Z. THE STRONGEST UPDRAFTS ARE EXPECTED TO IMPACT LOCATIONS SOUTH OF INTERSTATE 70 WHERE STEEPEST H7-H5 LAPSE RATES/MUCAPE OF 400-500 J/KG MAY ALLOW A FEW HAILERS TO EXIST. EARLY MORNING PCPN SHOULD LIFT NORTH AND EAST RAPIDLY WITH CLEARING ANTICIPATED BY MID-LATE MORNING ACROSS THE SOUTHWEST ZONES. THIS SHOULD ALLOW FOR DIURNAL HEATING/MODEST DESTABILIZATION AND MORE ROBUST DEEP MOIST CONVECTION TO DEVELOP NORTHEAST OF SFC LOW AFTER 20-22Z. REMOVED MIDDAY POPS ACROSS THE WEST/SOUTHWEST ZONES WHILE REINTRODUCING HIGHER POPS WEIGHTED ACROSS THE SOUTHWEST ZONES AFTER 21Z. THUNDERSTORM ACTIVITY SHOULD LIFT NORTH AND EAST BY 04-06Z WITH LARGE SCALE SUBSIDENCE ANTICIPATED AFTER 06Z. WILL MAINTAIN LOW PROBABILITIES THROUGH FRI MORNING WITH SCT TSRA ANTICIPATED UNDER H5 COLD POOL BY AFTERNOON. H5 TROUGH IS PROGGED TO MOVE OVER THE AREA ON SAT WITH SCT SHRA REMAINING IN THE FORECAST THROUGH THE AFTERNOON. LARGE SCALE FORCING FOR SUBSIDENCE WILL SPREAD OVER THE REGION SAT EVENING BRINGING AN END TO ANY LINGERING SHOWER ACTIVITY. WITH CLEARING SKIES AND LIGHT LOW LVL FLOW, TEMPERATURES MAY FALL INTO THE LOW-MID 30S SUPPORTING SCT FROST ACROSS THE WESTERN ZONES. THIS SCENARIO MAY BE REPEATED TOWARD THE MIDDLE OF THE WEEK. DAYS 4 THROUGH 7...A MID/UPPER TROUGH WILL TRANSLATE OUT OF THE MISSISSIPPI VALLEY AREA AND OVER THE GREAT LAKES AT THE START OF THE PERIOD WITH NORTHWEST MID/UPPER FLOW ANTICIPATED ACROSS THE CENTRAL HIGH PLAINS. A NORTHWEST FLOW REGIME SHOULD LEAD TO SEASONABLY COOL CONDITIONS WITH HIGHS IN THE 60S/LOWS IN THE MID/UPPER 30S. A SHORTWAVE TROUGH OVER THE NORTHERN ROCKIES IS PROGGED TO MOVE SOUTHEAST OVER THE CENTRAL HIGH PLAINS ON MON BRINGING INCREASING CHANCES FOR PCPN AND LOW LVL CAA MAINTAINING SEASONABLY COOL TEMPS ONCE AGAIN. A MID/UPPER RIDGE IS PROGGED TO AMPLIFY ACROSS THE ROCKIES TUE-WED WITH PHASE DIFFERENCES ACROSS THE GREAT PLAINS. A SUBTLE RISE IN TEMPS IS ANTICIPATED THROUGH THE PERIOD WITH SEASONABLE VALUES IN THE UPPER 60S/UPPER 30S TO LOWER 40S. && .AVIATION... 1100 PM MDT THU APR 22 2010 FOR THE 06Z TAFS...RAIN AND THUNDERSTORMS SOUTHWEST OF CWA ARE MOVING NORTHEAST...AND SHOULD OVERSPREAD THE GLD TERMINAL AFTER 07Z ALONG WITH IFR CEILINGS/VISIBILITES. CURRENT RUC INDICATES RAIN/THUNDERSTORMS AS WELL AS IFR CEILINGS SHOULD HOLD OFF OVER MCK TERMINAL UNTIL AFTER 10Z...HOWEVER RUC IS CURRENTLY A LITTLE SLOW ON THE PROGRESS OF CURRENT PRECIP EDGE...SO I LEFT VCTS IN THE MCK TAF THROUGH 10Z TO COVER THE CHANCE FOR EARLIER ARRIVAL. AFTER 15Z... TIMING AND COVERAGE OF THUNDERSTORM ACTIVITY BECOMES PROBLEMATIC OVER BOTH TERMINALS...WITH MODELS DIFFERING ON DISSIPATION OF OVERNIGHT ACTIVITY...AND REDEVELOPMENT OF DAYTIME THUNDERSTORMS. WITH THE VIGOROUS NATURE OF THE SYSTEM BUILDING TO THE WEST...AND RANGE OF SCENARIOS...I DECIDED TO KEEP VCTS IN TAFS THROUGH 03Z...WITH LATER FORECASTS NEEDED TO NAIL DOWN THE DETAILS. DR && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Apr 21, 10:37 AM MDT, 14 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1037 AM MDT WED APR 21 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-221245- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1037 AM MDT WED APR 21 2010 /1137 AM CDT WED APR 21 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL ONCE AGAIN DEVELOP THIS AFTERNOON AND SPREAD ACROSS THE AREA OVERNIGHT. LIMITED INSTABILITY ARE EXPECTED TO KEEP THUNDERSTORMS FROM BECOMING SEVERE THROUGH THE EARLY EVENING. AS THUNDERSTORM CONTINUE TO DEVELOP OVERNIGHT...THE THREAT FOR LARGE HAIL WILL INCREASE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE REGION THURSDAY AND THURSDAY NIGHT. THIS SYSTEM IS EXPECTED TO CAUSE SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS THE AREA. SOME OF THESE STORMS COULD BECOME SEVERE DURING THE AFTERNOON AND EVENING HOURS. AT THIS TIME...THE MAIN THREATS WILL BE DAMAGING WINDS AND VERY LARGE HAIL. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL CONTINUE FROM FRIDAY INTO FRIDAY NIGHT. HOWEVER...THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR EVENING.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 1:41 AM MDT | Severe Thunderstorm Warning | GLD | Wallace | 64 min |
| Apr 22, 2:41 AM MDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 64 min |
| Apr 22, 3:30 AM MDT | Severe Thunderstorm Warning | GLD | Logan, Sherman, Thomas, Wallace | 60 min |
| Apr 22, 1:09 PM MDT | Severe Thunderstorm Warning | GLD | Greeley, Wichita | 44 min |
| Apr 22, 1:21 PM MDT | Severe Thunderstorm Warning | GLD | Wichita | 16 min |
| Apr 22, 1:46 PM MDT | Severe Thunderstorm Warning | GLD | Greeley, Wallace, Wichita | 29 min |
| Apr 22, 2:06 PM MDT | Severe Thunderstorm Warning | GLD | Greeley | 40 min |
| Apr 22, 2:41 PM MDT | Severe Thunderstorm Warning | GLD | Greeley | 18 min |
| Apr 22, 2:54 PM MDT | Severe Thunderstorm Warning | GLD | Wallace | 34 min |
| Apr 22, 3:18 PM MDT | Severe Thunderstorm Warning | GLD | Wallace | 14 min |
| Apr 22, 5:53 PM MDT | Tornado Warning | GLD | Wichita | 29 min |
| Apr 22, 3:56 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 49 min |
| Apr 22, 4:10 PM MDT | Tornado Warning | GLD | Cheyenne | 35 min |
| Apr 22, 4:11 PM MDT | Tornado Warning | GLD | Cheyenne | 34 min |
| Apr 22, 4:23 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 37 min |
| Apr 22, 4:39 PM MDT | Tornado Warning | GLD | Cheyenne, Kit Carson | 18 min |
| Apr 22, 4:43 PM MDT | Tornado Warning | GLD | Cheyenne | 32 min |
| Apr 22, 5:08 PM MDT | Tornado Warning | GLD | Cheyenne, Kit Carson | 37 min |
| Apr 22, 5:19 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 26 min |
| Apr 22, 5:26 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 34 min |
| Apr 22, 5:31 PM MDT | Flash Flood Warning | GLD | Cheyenne, Kit Carson, Yuma | 3 hr |
| Apr 22, 5:42 PM MDT | Tornado Warning | GLD | Cheyenne, Kit Carson | 33 min |
| Apr 22, 5:47 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 28 min |
| Apr 22, 5:49 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 26 min |
| Apr 22, 5:49 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 26 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.